Tennessee, 2015High Wind in Tennessee, February 21, 2015
February 21, 2015 · NWS MRX · 6 events in 4 counties and zones
A strong southeasterly wind tracked across the region producing breezy winds over the area. The highest wind gusts occurred in the mountains.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong southeasterly wind tracked across the region producing breezy winds over the area. The highest wind gusts occurred in the mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 21, 6:23 AM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Feb 21, 6:23 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
623 AM EST SAT FEB 21 2015
.AVIATION...IFR CONDITIONS WILL CONTINUE ACROSS TYS THROUGH
14Z...THEN MVFR CONDITIONS ARE ANTICIPATED AREA-WIDE DUE TO
VISIBILITIES RESTRICTED DUE TO PRECIPITATION. LOW LEVEL WIND SHEAR
WILL BE A MAJOR CONCERN DUE TO A STRONG LOW-LEVEL JET TODAY. FOR
TONIGHT...CEILING WILL LOWER TO LIFR CONDITIONS AS LOW-LEVEL
MOISTENS AND CEILING DROP TO 500 FEET.
WINDS WILL INCREASE AT ALL TAF SITES TODAY. SOUTHERLY WINDS AT TYS
WILL GUSTS TO 25KTS AT TIMES THIS AFTERNOON.
MESOSCALE DISCUSSION THROUGH 15Z THIS MORNING. MODELS SHOW STRONG
UPPER FORCING MOVING ACROSS THE NORTHERN HALF OF TENNESSEE AND
SOUTHWEST VIRGINIA DUE TO UPPER DIVERGENCE/RIGHT ENTRANCE REGION OF
THE JET. RADAR SHOWS ENHANCED PRECIPITATION BETWEEN BNA AND CSV
MOVING EAST INTO THE AREA. THIS AREA OF PRECIPITATION WILL BE MAINLY
FREEZING RAIN...EXCEPT HEAVY SNOW OVER PARTS OF SOUTHWEST VIRGINIA
WITH SPC/MCD INDICATING THAT UP TO ONE-TENTH INCH AN HOUR POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 45 40 47 30 / 70 100 50 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 44 37 42 28 / 80 100 60 30
OAK RIDGE, TN 40 36 42 26 / 90 100 50 30
TRI CITIES AIRPORT, TN 42 36 43 25 / 90 100 60 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
CHEROKEE-CLAY.
TN...HIGH WIND WARNING UNTIL 1 AM EST SUNDAY FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW BLOUNT-NORTH
SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-
NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI.
FLOOD WATCH FROM 4 PM EST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR ANDERSON-BLOUNT SMOKY MOUNTAINS-CAMPBELL-
CLAIBORNE-COCKE SMOKY MOUNTAINS-GRAINGER-HAMBLEN-HANCOCK-
HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MORGAN-NW BLOUNT-
NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST
GREENE-ROANE-SCOTT TN-SEVIER SMOKY MOUNTAINS-SOUTHEAST
CARTER-SOUTHEAST GREENE-SULLIVAN-UNICOI-UNION-WASHINGTON TN.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR BLOUNT
SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-NW BLOUNT-
NORTH SEVIER-NORTHWEST COCKE-NORTHWEST MONROE-SEVIER SMOKY
MOUNTAINS-SOUTHEAST MONROE-WEST POLK.
WINTER STORM WARNING UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON
FOR ANDERSON-BLEDSOE-BRADLEY-CAMPBELL-CLAIBORNE-GRAINGER-
HAMBLEN-HAMILTON-JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-
MORGAN-RHEA-ROANE-SCOTT TN-SEQUATCHIE-UNION.
WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR HANCOCK-
HAWKINS-JOHNSON-NORTHWEST CARTER-NORTHWEST GREENE-SOUTHEAST
CARTER-SOUTHEAST GREENE-SULLIVAN-UNICOI-WASHINGTON TN.
VA...FLOOD WATCH FROM 4 PM EST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR LEE-RUSSELL-SCOTT-WASHINGTON-WISE.
WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LEE-
RUSSELL-SCOTT-WASHINGTON-WISE.
&&Hazardous weather outlook, Feb 21, 3:36 AM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
336 AM EST SAT FEB 21 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-220845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
336 AM EST SAT FEB 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A WINTER STORM WILL CONTINUE ACROSS THE ENTIRE REGION THIS
MORNING...BRINGING ACCUMULATIONS OF SNOW...SLEET AND ICE. IN
TOTAL...SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE BY
DAYBREAK THIS MORNING...WITH THE HIGHEST AMOUNTS EXPECTED OVER
NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA.
TEMPERATURES WILL CONTINUE TO WARM EARLY THIS MORNING...CHANGING
SNOW OVER TO FREEZING RAIN AND SLEET. ACCUMULATIONS OF ONE TENTH TO
ONE QUARTER OF AN INCH WILL BE POSSIBLE OVER THE ENTIRE AREA. A
BAND OF HEAVIER ICING OF ONE QUARTER TO ONE HALF OF AN INCH IS
EXPECTED ACROSS THE NORTHERN PLATEAU AND AREAS AROUND THE KNOXVILLE
METROPOLITAN AREA.
WIDESPREAD RAIN WILL THEN WORK NORTHWARD THROUGH EAST TENNESSEE BY
MID TO LATE MORNING. THIS RAINFALL AND THE WARM TEMPERATURES
SHOULD RELIEVE ANY ICING PROBLEMS THROUGH THE REST OF SATURDAY.
HOWEVER...LOCALIZED FLOODING MAY BECOME A PROBLEM DUE TO RAPIDLY
MELTING SNOW PACK. A FLOOD WATCH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON.
IN ADDITION...VERY STRONG GRADIENT SOUTHEAST WINDS FROM MOUNTAIN
WAVES WILL BE POSSIBLE OVER THE EAST TENNESSEE MOUNTAINS AND THEIR
SURROUNDING FOOTHILLS TODAY THROUGH AROUND MIDNIGHT TONIGHT. A
HIGH WIND WATCH IS IN EFFECT FOR THIS AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
LOCALIZED FLOODING MAY BECOME A PROBLEM DUE TO RAPIDLY MELTING
SNOW PACK. A FLOOD WATCH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ANY SNOWFALL AND OTHER REPORTS
WILL BE APPRECIATED THIS MORNING.
In the hours before
Local storm report, Feb 21, 7:12 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
712 AM EST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM SNOW JONESVILLE 36.69N 83.12W
02/21/2015 M3.0 INCH LEE VA PUBLIC
HEAVY SNOW STILL FALLING...SNOW COVERING THE ROADS.
&&
AMPLocal storm report, Feb 21, 7:13 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
713 AM EST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM SNOW LEBANON 36.90N 82.08W
02/21/2015 E4.0 INCH RUSSELL VA 911 CALL CENTER
SNOW ACCUMULATIONS RANGED FROM 2 TO 4 INCHES.
&&
DHLocal storm report, Feb 21, 7:14 AM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
714 AM EST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM SNOW DRYDEN 36.78N 82.94W
02/21/2015 E4.0 INCH LEE VA 911 CALL CENTER
&&
AMPLocal storm report, Feb 21, 7:15 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
715 AM EST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM SNOW CHATTANOOGA 35.07N 85.26W
02/20/2015 M0.3 INCH HAMILTON TN OFFICIAL NWS OBS
0.3 INCHES OF SNOW AT CHATTANOOGA AIRPORT.
0753 PM SNOW 3 NW LOOKOUT MOUNTAIN 35.04N 85.39W
02/20/2015 M1.0 INCH MARION TN PUBLIC
ONE INCH IN BLACK CREEK MOUNTAIN
0753 PM SNOW DUNLAP 35.37N 85.39W
02/20/2015 E1.0 INCH SEQUATCHIE TN EMERGENCY MNGR
ONE INCH OF SNOW ACROSS THE COUNTY. HIGHWAY 111 ON CAGLE
MOUNTAIN HAS BEEN SHUT DOWN DUE TO NUMEROUS CARS GETTING
STUCK.
0800 PM SNOW CHATTANOOGA 35.07N 85.26W
02/20/2015 M0.8 INCH HAMILTON TN OFFICIAL NWS OBS
0.8 INCHES OF SNOW AT CHATTANOOGA AIRPORT.
0810 PM SNOW EAST BRAINERD 35.01N 85.11W
02/20/2015 E1.3 INCH HAMILTON TN PUBLIC
0820 PM SNOW OOLTEWAH 35.06N 85.09W
02/20/2015 E1.0 INCH HAMILTON TN PUBLIC
0829 PM SNOW DUNLAP 35.37N 85.39W
02/20/2015 E1.5 INCH SEQUATCHIE TN PUBLIC
0853 PM SNOW 2 S CLEVELAND 35.15N 84.87W
02/20/2015 E1.0 INCH BRADLEY TN PUBLIC
1 INCH IN SOUTH CLEVELAND.
0934 PM SNOW PIKEVILLE 35.61N 85.20W
02/20/2015 E0.8 INCH BLEDSOE TN EMERGENCY MNGR
0938 PM SNOW CHARLESTON 35.29N 84.76W
02/20/2015 E1.5 INCH BRADLEY TN TRAINED SPOTTER
0958 PM SNOW JASPER 35.06N 85.63W
02/20/2015 E1.0 INCH MARION TN EMERGENCY MNGR
1040 PM SNOW MADISONVILLE 35.52N 84.36W
02/20/2015 E1.0 INCH MONROE TN PUBLIC
1114 PM SNOW OAKDALE 35.99N 84.56W
02/20/2015 E1.0 INCH MORGAN TN PUBLIC
1146 PM SNOW DUNLAP 35.37N 85.39W
02/20/2015 E1.8 INCH SEQUATCHIE TN EMERGENCY MNGR
1.8 INCHES OF SNOW ON FREDONIA MOUNTAIN NEAR DUNLAP.
0205 AM FREEZING RAIN CHATTANOOGA 35.07N 85.26W
02/21/2015 E0.10 INCH HAMILTON TN TRAINED SPOTTER
ICE ACCUMULATION OF AROUND ONE TENTH OF AN INCH IN EAST
RIDGE.
0240 AM SNOW SODDY-DAISY 35.26N 85.17W
02/21/2015 E2.0 INCH HAMILTON TN PUBLIC
SNOW HAS CHANGED TO FREEZING RAIN.
0340 AM SNOW DUFFIELD 36.72N 82.80W
02/21/2015 E2.0 INCH SCOTT VA PUBLIC
0346 AM FREEZING RAIN SEVIERVILLE 35.89N 83.58W
02/21/2015 E0.10 INCH SEVIER TN PUBLIC
ICE ACCUMULATIONS OF ONE-TENTH INCH.
0421 AM SNOW KINGSPORT 36.53N 82.56W
02/21/2015 E2.0 INCH SULLIVAN TN PUBLIC
SNOW ACCUMULATIONS OF 2 INCHES. SOME SLEET AS WELL.
0429 AM SNOW RUTLEDGE 36.27N 83.52W
02/21/2015 E2.0 INCH GRAINGER TN PUBLIC
0429 AM FREEZING RAIN DUNLAP 35.37N 85.39W
02/21/2015 E0.25 INCH SEQUATCHIE TN PUBLIC
ROADS ARE SLICK. A LOT OF ICE ACCUMULATION ON TREES AND
POWER LINES.
0440 AM ICE STORM KNOXVILLE 35.97N 83.95W
02/21/2015 KNOX TN PUBLIC
ICE ACCUMULATIONS OF ONE-TENTH TO ONE-QUARTER INCH ACROSS
EAST KNOXVILLE.
0440 AM SNOW MORRISTOWN 36.21N 83.30W
02/21/2015 E2.0 INCH HAMBLEN TN PUBLIC
0440 AM SNOW SNEEDVILLE 36.54N 83.21W
02/21/2015 E2.0 INCH HANCOCK TN PUBLIC
0440 AM ICE STORM PARROTTSVILLE 36.01N 83.09W
02/21/2015 COCKE TN 911 CALL CENTER
LOTS OF FREEZING RAIN IN NEWPORT AND PARROTSVILLE. ICE
ACCUMULATION AROUND ONE-TENTH INCH. ROADS SLICK.
0510 AM FREEZING RAIN PIKEVILLE 35.61N 85.20W
02/21/2015 E0.25 INCH BLEDSOE TN 911 CALL CENTER
ROADS ARE VERY SLICK, ESPECIALLY ACROSS THE HIGHER
ELEVATIONS.
0519 AM FREEZING RAIN WARTBURG 36.10N 84.59W
02/21/2015 E0.25 INCH MORGAN TN 911 CALL CENTER
SNOW ACCUMULATIONS OF AROUND 2 INCHES, THEN CHANGED TO
FREEZING RAIN. ROADS ARE VERY SLICK AND HAZARDOUS.
0527 AM SNOW JONESVILLE 36.69N 83.12W
02/21/2015 E4.0 INCH LEE VA 911 CALL CENTER
SNOW ACCUMULATIONS OF 2 TO 4 INCHES.
0533 AM FREEZING RAIN OAK RIDGE 35.96N 84.30W
02/21/2015 E0.25 INCH ROANE TN 911 CALL CENTER
ROADWAYS ARE VERY SLICK AND HAZARDOUS.
0557 AM ICE STORM 14 SW PIKEVILLE 35.46N 85.37W
02/21/2015 BLEDSOE TN TRAINED SPOTTER
UP TO 1/2 INCH OF ICE ACCRETION ALONG THE CUMBERLAND
PLATEAU NEAR THE SEQUATCHIE/BLEDSOE COUNTY LINE. POWER
OUTAGES THROUGHOUT THE AREA.
0557 AM SNOW CLEVELAND 35.18N 84.87W
02/21/2015 M2.0 INCH BRADLEY TN TRAINED SPOTTER
TWO INCHES OF SNOW IN CLEVELAND...WITH LIGHT SLEET AND
ONE-TENTH OF AN INCH OF ICE ACCRETION.
0557 AM SNOW JONESVILLE 36.69N 83.12W
02/21/2015 M3.0 INCH LEE VA PUBLIC
HEAVY SNOW STILL FALLING. ROADS COMPLETELY COVERED.
0613 AM SNOW WISE 36.98N 82.58W
02/21/2015 E5.0 INCH WISE VA 911 CALL CENTER
SNOW ACCUMULATIONS 3 TO 5 INCHES. ROADWAYS ARE ICE AND
SNOW COVERED AND HAZARDOUS.
0711 AM SNOW JONESVILLE 36.69N 83.12W
02/21/2015 M3.0 INCH LEE VA PUBLIC
HEAVY SNOW STILL FALLING...SNOW COVERING THE ROADS.
0711 AM SNOW DRYDEN 36.78N 82.94W
02/21/2015 E4.0 INCH LEE VA 911 CALL CENTER
0712 AM SNOW LEBANON 36.90N 82.08W
02/21/2015 E4.0 INCH RUSSELL VA 911 CALL CENTER
SNOW ACCUMULATIONS RANGED FROM 2 TO 4 INCHES.
&&
AMPLocal storm report, Feb 21, 7:22 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
722 AM EST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM ICE STORM WARTBURG 36.10N 84.59W
02/21/2015 MORGAN TN EMERGENCY MNGR
ONE HALF INCH OF ICE ACCUMULATION...WITH WIDESPREAD
HAZARDOUS ROAD CONDITIONS COUNTYWIDE.
&&
AMPLocal storm report, Feb 21, 7:23 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
723 AM EST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW WARTBURG 36.10N 84.59W
02/21/2015 M2.0 INCH MORGAN TN EMERGENCY MNGR
SNOW ACCUMULATED BEFORE THE CHANGE OVER TO FREEZING RAIN
AND SLEET AFTER MIDNIGHT.
&&
AMPHigh Wind, Southeast Monroe
- When
- February 21, 8:59 AM EST to 11:00 AM EST
- Where
- Southeast Monroe forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.443, -84.253 (the zone’s center; the record gives no point)
A gust of 49 mph was recorded at the mesonet station 1 mile south-southwest of Citico.
High Wind, Blount/Smoky Mountains
- When
- February 21, 9:00 AM EST to 11:00 AM EST
- Where
- Blount/Smoky Mountains forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
A gust of 49 mph was recorded at the NPS wind equipment in Cades Cove.
High Wind, Southeast Greene
- When
- February 21, 11:00 AM EST to 1:00 PM EST
- Where
- Southeast Greene forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
A gust of 66 mph was recorded at the 2 miles south of Camp Creek at the Camp Creek Elementary School.
High Wind, Blount/Smoky Mountains
- When
- February 21, 1:00 PM EST to 3:00 PM EST
- Where
- Blount/Smoky Mountains forecast zone
- Measured
- 42 kt (48 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
A gust of 48 mph was recorded from the NPS wind equipment at the mesonet station 2 miles north-northeast of Happy Valley.
High Wind, Sevier/Smoky Mountains
- When
- February 21, 1:30 PM EST to 3:00 PM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Measured
- 83 kt (96 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
A gust of 96 mph was recorded at the at Cove Mountain Fire. Time was estimated.
High Wind, Sevier/Smoky Mountains
- When
- February 21, 3:47 PM EST to 5:00 PM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
A gust of 76 mph was recorded at the UT Biology Field Station in the 2 miles southwest of Pittman Center in the Greenbrier area.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New Jersey, February 21 to 22, 20151 death · 2 injured · 21 events
- Winter Storm and Flood in West Virginia, February 21, 2015$965,000 · 35 events
- Winter Storm and Winter Weather in Delaware, February 21 to 22, 20158 injured · 4 events
- Winter Storm and Avalanche in West Virginia, February 21 to 22, 2015$50,000 · 6 events
- Winter Storm in Virginia, February 21, 2015$45,000 · 2 events
- Winter Storm and Winter Weather in Ohio, February 21, 201532 events
- Winter Storm in Colorado, February 21 to 23, 201531 events
- Winter Storm and Winter Weather in Virginia, February 21 to 22, 201529 events
- Extreme Cold in Minnesota, February 21 to 22, 201524 events
- Winter Storm and Winter Weather in Pennsylvania, February 21 to 22, 20151 injured · 13 events
- Ice Storm and Winter Storm in Tennessee, February 21, 201520 events
- Winter Storm and Avalanche in Virginia, February 21 to 22, 201519 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558890, 558889, 558888, 558891, 558884, 558887.